Alert archive / Montana / High Wind Watches in 2011
High Wind Watch 29, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Dec 19, 2011, 3:30 AM MST. It took effect at Dec 20, 2011, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 19, 2011, 3:30 AM MST (10:30 UTC)
- In effect from
- Dec 20, 2011, 12:00 AM MST
- Expired
- Dec 19, 2011, 4:34 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
844 WWUS75 KTFX 191030 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 330 AM MST MON DEC 19 2011 MTZ009-048-192230- /O.NEW.KTFX.HW.A.0029.111220T0700Z-111221T0100Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 330 AM MST MON DEC 19 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. * TIMING AND MAIN IMPACT: WINDS WILL STRENGTHEN MONDAY EVENING AND BECOME VERY STRONG AFTER MIDNIGHT. WINDS WILL DIMINISH BY TUESDAY EVENING. * WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. * OTHER IMPACTS: AREAS OF BLOWING SNOW ARE POSSIBLE WITH VISIBILITIES RESTRICTED AT TIMES TO LESS THAT ONE HALF MILE. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
899 WWUS75 KTFX 192039 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 139 PM MST MON DEC 19 2011 MTZ009-048-200600- /O.UPG.KTFX.HW.A.0029.111220T0700Z-111221T0100Z/ /O.NEW.KTFX.HW.W.0050.111220T0700Z-111221T0100Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 139 PM MST MON DEC 19 2011 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WINDS WILL STRENGTHEN MONDAY EVENING AND BECOME VERY STRONG AFTER MIDNIGHT. WINDS WILL DIMINISH BY TUESDAY EVENING. * WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE LIKELY. * OTHER IMPACTS: AREAS OF BLOWING SNOW WITH VISIBILITIES RESTRICTED AT TIMES TO LESS THAT ONE HALF MILE. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
748 WWUS75 KTFX 192335 CCA NPWTFX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 434 PM MST MON DEC 19 2011 MTZ009-048-200915- /O.UPG.KTFX.HW.A.0029.111220T0700Z-111221T0100Z/ /O.COR.KTFX.HW.W.0050.111220T0700Z-111221T0100Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 434 PM MST MON DEC 19 2011 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WINDS WILL STRENGTHEN MONDAY EVENING AND BECOME VERY STRONG AFTER MIDNIGHT. WINDS WILL DIMINISH BY TUESDAY EVENING. * WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE LIKELY. * OTHER IMPACTS: AREAS OF BLOWING SNOW WITH VISIBILITIES RESTRICTED AT TIMES TO LESS THAN ONE HALF MILE. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Dec 19, 3:29 AM MST, 1 minute earlier.
Area forecast discussion, Dec 19, 3:29 AM MST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 329 AM MST MON DEC 19 2011 .DISCUSSION... MONDAY THROUGH WEDNESDAY...AN UPPER LEVEL HIGH PRESSURE RIDGE WILL BUILD OVER THE AREA TODAY BUT BY MONDAY NIGHT THE RIDGE WILL BE FLATTENED BY AN APPROACHING UPPER LEVEL TROF. THIS WILL BRING STRONG WINDS ALOFT ACROSS THE ROCKIES AND SURFACE WINDS WILL APPROACH WARNING CRITERIA. A HIGH WIND WATCH WILL BE ISSUED FOR THESE WINDS. AN UPPER LEVEL LOW PRESSURE TROF WILL MOVE OVER THE WEST COAST TUESDAY EVENING AND APPROACH THE ROCKIES BY MORNING. SOME SPLITTING OF THE TROF WILL OCCUR BY LATE TUESDAY NIGHT AND WEDNESDAY WITH MOST OF THE THE ENERGY REMAINING WEST AND SOUTH OF THE REGION. AN ASSOCIATED COLD FRONT WILL BE MOVING THROUGH THE AREA...FRONTAL PASSAGE AROUND MIDNIGHT ALONG THE HILINE...AND SHOULD BE INTO THE CENTRAL ZONES BY EARLY MORNING. WIDESPREAD LIFT WILL DEVELOP ACROSS THE SOUTHERN HALF OF THE ZONES AND RELATIVELY HIGH POPS ARE CALLED FOR. HOWEVER...WITH THE WEAK DYNAMICS AND WEAK COLD FRONT...SNOW ACCUMULATIONS OF 2-6 INCHES LOOKS REASONABLE. ZELZER WEDNESDAY NIGHT THROUGH MONDAY...THE WEATHER PATTERN LOOKS A BIT MORE ACTIVE OVER THE CHRISTMAS WEEKEND TONIGHT THEN THE PREVIOUS FEW NIGHTS MODEL RUNS HAVE INDICATED. OVERALL...NO BIG STORMS ARE EXPECTED...BUT FAST MOVING UPPER LEVEL DISTURBANCES WILL MOVE THROUGH THE REGION THROUGH THE PERIOD...PRODUCING A FEW PERIODS OF LIGHT SNOW AND SOME WIND. FOR WEDNESDAY NIGHT...THE MAIN STORM SYSTEM THAT MOVES THROUGH THE REGION ON WEDNESDAY WILL QUICKLY BE EXITING THE REGION WEDNESDAY NIGHT...WITH PRECIPITATION ENDING FROM NORTH TO SOUTH OVER THE REGION BY THURSDAY MORNING. THINGS LOOK FAIRLY QUIET AND DRY FOR THURSDAY. HOWEVER BY THURSDAY NIGHT...STRONG WINDS DEVELOP OVER THE ROCKY MOUNTAIN FRONT AND THESE STRONG WINDS WILL SPREAD OUT OVER THE PLAINS ON FRIDAY. WITH SOME FRESH SNOW EXPECTED OVER THE REGION AGAIN ON MID WEEK...BLOWING SNOW COULD BE A PROBLEM LATER IN THE WEEK. FOR SATURDAY THROUGH MONDAY...THE GFS/EC HAVE WEAK UPPER LEVEL DISTURBANCES MOVING SOUTHEASTWARD THROUGH THE REGION. BOTH MODELS HAVE THE DISTURBANCES...BUT BOTH MODELS HAVE DIFFERENT TIMINGS AND SLIGHT DIFFERENT LOCATIONS ON THE AREAS OF THE PRECIPITATION. THUS LOW POPS HAVE BEEN PUT IN FOR MUCH OF NEXT WEEKEND. AS OF NOW...NONE OF THESE SYSTEMS FOR NEXT WEEKEND LOOK VERY STRONG...RATHER THEY LOOK SIMILAR TO THE EVENT THAT OCCURRED ON SUNDAY EVENING...WITH MOST LOCATIONS RECEIVING LESS THAN AN INCH OF SNOW...WITH A FEW SMALL POCKETS OF HEAVIER SNOWFALL...WITH AROUND 2 OR SO INCHES. TEMPERATURES GENERALLY LOOK SEASONABLE...WITH A SLIGHT WARMING TREND FOR CHRISTMAS DAY AND INTO MONDAY. WITH SOME CLEARING OVERNIGHT IN-BETWEEN THE WEAK STORM SYSTEMS...AREAS WITH A SNOWPACK COULD SEE SOME RATHER CHILLY OVERNIGHT TEMPERATURES...ESPECIALLY IN THE COLDER LOCATIONS OF SOUTHWEST MONTANA. BRUSDA && .AVIATION... UPDATED 0535Z. MIX OF VFR/MVFR/IFR CONDITIONS THIS EVE AS WIDESPREAD LOW-LEVEL MOISTURE AND AREAS OF LIGHT SNOW ARE PUSHING SOUTHEASTWARD ACROSS THE REGION. SNOW HAS PRETTY MUCH ENDED OVER NORTH CENTRAL AND SOUTHWEST MT BUT WILL CONTINUE FOR ANOTHER FEW HOURS FROM KGTF TO KLWT. SKIES WILL SLOWLY CLEAR FROM NORTH TO SOUTH OVERNIGHT...AND WITH TEMP-DEW POINT SPREADS ALREADY IN THE SINGLE DIGITS AT PRIMARY TERMINALS...THERE IS CONCERN FOR FOG DEVELOPMENT TOWARD MORNING VCNTY KHLN/KBZN/KLWT WITH VSBYS POSSIBLY REACHING LIFR CATEGORY. HIGH PRESSURE RIDGE BUILDS IN BEGINNING TOMORROW WITH WIDESPREAD CLEAR SKIES EXPECTED BY AFTN. WINDS WILL BE LIGHT OVERNIGHT BUT WILL BECOME BREEZY WITH GUSTS TO 25 KTS FROM KCTB TO KGTF IN THE AFTN. WARANAUSKAS && .PRELIMINARY POINT TEMPS/POPS... GTF 38 31 45 22 / 10 0 0 50 CTB 36 27 40 16 / 0 0 0 30 HLN 34 18 40 22 / 10 0 10 60 BZN 35 10 39 22 / 20 0 10 60 WEY 24 -4 25 8 / 10 0 10 50 DLN 34 16 38 19 / 10 0 0 40 HVR 36 24 44 19 / 0 0 0 20 LWT 32 21 43 19 / 10 0 10 40 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 18, 11:31 PM MST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 1131 PM MST SUN DEC 18 2011 MTZ009-010-012-013-046-048>051-191200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-CHOUTEAU- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JUDITH BASIN-FERGUS- 1131 PM MST SUN DEC 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT SCATTERED LIGHT SNOW SHOWERS WILL CONTINUE OVER PORTIONS OF CENTRAL MONTANA UNTIL 5 AM MONDAY MORNING. AS COLDER AIR CONTINUES TO MOVE INTO THE REGION...UNTREATED ROADWAYS COULD FREEZE OVER. CONTINUE TO ALLOW EXTRA TIME TO REACH YOUR DESTINATION OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... REPORTS OF SNOWFALL OR SIGNIFICANT RESTRICTIONS TO VISIBILITY WOULD BE GREATLY APPRECIATED. MTZ008-011-014-015-044-045-047-052>055-191200- BEAVERHEAD-HILL-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-BLAINE-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 1131 PM MST SUN DEC 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 1:39 PM MST | High Wind Warning | TFX | 25 hr |
Nearby
High Wind Watches in Montana, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.